Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 749, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 6, 1995, 12:16 AM CDT for Woods County, Oklahoma. It was in force for 59 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 1995, 12:16 AM CDT (05:16 UTC)
- Expired
- Aug 6, 1995, 1:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Woods County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 060518 RRA
SVROKC
OKC151-060615-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1216 AM CDT SUN AUG 06 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
WOODS
INCLUDING THE FOLLOWING LOCATIONS
ALVA...AVARD...BRACE...CAPRON...CORA...FREEDOM...LOOKOUT...
PLAINVIEW AND TEGARDEN
AT 1216 AM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
ALONG THE KANSAS LINE NORTHWEST OF LOOKOUT. THESE STORMS WILL MOVE
SOUTHEAST AT 30 MPH AND PRODUCE WINDS IN EXCESS OF 60 MPH.
PERSONS IN WOODS COUNTY...ESPECIALLY THOSE ALONG AND NORTH OF HIGHWAY
64...SHOULD PREPARE FOR DAMAGING WINDS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY
DAMAGING WINDS. QUICKLY SEEK SHELTER IN A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. DO NOT REMAI~N OUTDOORS. TRUCKS AND
OTHER HIGH-PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
STRONG WINDS AND MAY BE BLOWN OFF THE ROAD.
LAT...LON 3674 9856 3659 9892 3697 9945 3699 9855
DAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 8:17 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 5, 8:17 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 815 PM CDT SAT AUG 5 1995 IR SATL IMAGERY AND RGL 88D RADARS INDICATE CONVECTION OVR PNHDLS CONTS TO WKN. HWVR STMS ACRS KS CONT TO STRENGTHEN WHR WND FLDS ARE STGR. PREV FCST CALLED FOR SLGT CHC POPS IN N DUE TO POTL FOR STMS IN KS BRUSH NRN OK. GVN RECENT TRENDS...WL CONT THESE POPS FOR LATE TNGT AND LVL RMDR OF FCST AREA CLR TO PC. STGR SFC WNDS TNGT AND WARMER MAXES TDA SHUD RESULT IN LESS EARLY MRNG FOG TMRW THAN WAS OBSVD YDA. ..16.. .OK...NONE. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:11 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.